Top
10
Doctor insights on: Heavy Bleeding After Birth

Share
1

1
Heavy bleeding 9 months after birth...? I've had no periods for 9month and today i felt something pop like the plug. Then heavy blood and pain.? Why

Heavy bleeding 9 months after birth...? I've had no periods for 9month and today i felt something pop like the plug. Then heavy blood and pain.? Why

See GYN: It's hard to assess the cause of your unusual bleeding online. You may need an evaluation by your GYN to ensure that everything is ok. best wishes dr M ...Read more

Dr. Bryan Treacy
748 doctors shared insights

Heavy Bleeding (Definition)

Usually described by physicians as having to change a pad more than every 1-2 hours, passing large clots, change from your previous pattern, needing overnight protection, ...Read more


3

3
I'm scared heavy bleeding a month and 1 week after giving birth?

I'm scared heavy bleeding a month and 1 week after giving birth?

See your OB: You need to see your on to make sure you are not getting anemic and that there is no retained tissue in the uterus. ...Read more

See 1 more doctor answer
4

4
My after birth bleeding keeps changing it Was light only a bit of blood which was pink/brown now its heavy Dark red colour is this normal ?

My after birth bleeding keeps changing it 
Was light only a bit of blood which was pink/brown now its heavy Dark red colour is this normal ?

Normal: You can bleed up to 6 weeks or so. The bleeding initially fades till 10-14 days and then it may pick up for a short time. It will dissipate over time. Dark blood is generally old blood that is hematinized (broken down). ...Read more

5

5
I ve been on the birth control shot for about 9 months and I have recently started having irregular heavy bleeding ?

I ve been on the birth control shot for about 9 months and I have recently started having irregular heavy bleeding ?

A bad side effect!: Unfortunately, irregular bleeding with the depo-provera shot is all too common. While many women have no bleeding at all with the shot, others have a lot of trouble with bleeding too often and too heavily. Ironically, we sometimes add birthcontrol pills for a few months to try to get the bleeding under control. Bleeding from the depo-provera is often because the lining of the uterus gets too thin. ...Read more

7

7
Could heavy bleeding complications be caused by birth control pills?

Could heavy bleeding complications be caused by birth control pills?

Possibly: Symptoms and concerns like these mandate a thorough evaluation by your doctor. Only after such an evaluation, which may include labs and radiographic examinations, can he/she let you know what's going on and how best to help you. ...Read more

8

8
I started my new birth control pill 1 week ago. I've been bleeding heavily since day 1. How many days of heavy bleeding are normal?

I started my new birth control pill 1 week ago. I've been bleeding heavily since day 1. How many days of heavy bleeding are normal?

Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very normal on birth control. It happens in about 1/3 of users. Its no big deal and usually self corrects over time. If you are not satisfied or it continues to happen then consider using a different birth control method. It is a common side effect and does not mean something is wrong or that the pill is not working. ...Read more

See 1 more doctor answer
9

9
What all do you have to get done to get on birth control for heavy bleeding reasons not because sexual activity because I'm a virgin?

What all do you have to get done to get on birth control for heavy bleeding reasons not because sexual activity because I'm a virgin?

See your doctor: Your family doctor or GYN should be able to talk to you and do an exam and bloodwork to determine if the birth control pill will help with your heavy periods. You can help move the process along by having a period "diary" for a couple of months to take in with you to the consultation. Note when you have periods, how many days are heavy, cramping, etc.. ...Read more

10

10
I have been on a birth control pill for 23 days now and i have had heavy bleeding every day since starting and taking it consistently. is this normal?

I have been on a birth control pill for 23 days now and i have had heavy bleeding every day since starting and taking it consistently. is this normal?

No: not normal but likely nothing bad. it may just be the timing of when you started it. if you started it during your period as opposed to at other times that can affect whether your bleeding is in sync. also the type of pill may affect that as well. i would just speak to your doctor ...Read more

Dr. Alan Patterson
2,219 doctors shared insights

Bleeding (Definition)

Bleeding is a term describing the loss of blood. It can occur inside the body due to damage to blood vessels or organs or outside the body during menstruation or when there is a ...Read more